Alert archive / Texas / Flash Flood Warnings in 2012
Flash Flood Warning 6, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jul 25, 2012, 10:22 PM CDT for Fisher County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2012, 10:22 PM CDT (03:22 UTC)
- Expired
- Jul 26, 2012, 12:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Fisher County, TX
The radar
The Dyess AFB radar (KDYX), 108 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 749 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 3104 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
676 WGUS54 KSJT 260322 FFWSJT TXC151-260530- /O.NEW.KSJT.FF.W.0006.120726T0322Z-120726T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1022 PM CDT WED JUL 25 2012 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL FISHER COUNTY IN WEST CENTRAL TEXAS... * UNTIL 1230 AM CDT * AT 1017 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE. WEATHER SERVICE RADAR ESTIMATES 3 TO 4 INCHES HAVE FALLEN SOUTHEAST OF ROBY AND WEST OF SYLVESTER WITH ANOTHER 1 TO 2 INCHES POSSIBLE THROUGH MIDNIGHT. * IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE: FLOODING OF LOW LYING ROADS AND INTERSECTIONS. RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS. WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH THEM COMPLETELY OFF THE ROAD. FLOODING ON ROADWAYS NEAR ROBY HAVE BEEN REPORTED BY LOCAL LAW ENFORCEMENT. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...HOBBS... LONGWORTH...ROBY...ROTAN AND SYLVESTER. THIS INCLUDES THE LOW WATER CROSSINGS AT... US 180 CROSSING 7 MILES WEST OF ROBY... SH 70 CROSSING THE DRAW SOUTHEAST OF ROTAN... FM 611 CROSSING 7 MILES WEST OF ROTAN... FM 611 CROSSING 1 MILE WEST OF ROTAN... LAT...LON 3287 10021 3260 10020 3260 10064 3286 10065 $$ 15
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 5:54 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 25, 5:54 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 554 PM CDT WED JUL 25 2012 .AVIATION... /00Z UPDATE/ ISOLATED TO SCATTERED CONVECTION OVER MAINLY THE WESTERN PORTIONS OF THE AREA SHOULD NOT IMPACT ANY TERMINALS THIS EVENING...HAVE NOT MENTIONED TSRA WITH THIS TAF ISSUANCE. HAVE INCLUDED MVFR CEILINGS FOR THE SOUTHEASTERN TAF SITES FOR A COUPLE OF HOURS AROUND SUNRISE TOMORROW MORNING...CEILING LIFTING TO VFR BY MID- MORNING. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 76 97 76 98 75 / 20 20 30 20 10 SAN ANGELO 77 98 76 101 74 / 20 20 20 10 10 JUNCTION 77 96 74 100 74 / 5 10 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 15
Hazardous weather outlook, Jul 25, 2:27 PM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 227 PM CDT WED JUL 25 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-261930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 227 PM CDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE ACROSS WEST CENTRAL TEXAS...MAINLY WEST OF A LINE FROM HASKELL...TO SAN ANGELO TO ABILENE. THE MAIN HAZARDS WILL BE LOCALIZED DAMAGING WIND GUSTS AND DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AFTERNOON AND EVENING...MAINLY WEST OF A COLEMAN TO SONORA LINE. THE MAIN HAZARDS WITH ANY THUNDERSTORMS THAT DEVELOP WILL BE LOCALLY DAMAGING WIND GUSTS AND DEADLY CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 25, 9:01 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 901 PM CDT WED JUL 25 2012 TXZ049-260230- FISHER TX- 901 PM CDT WED JUL 25 2012 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT FOR FISHER COUNTY... AT 858 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 3 MILES WEST OF SYLVESTER...OR ABOUT 14 MILES SOUTHWEST OF HAMLIN...MOVING NORTH AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MCCAULLEY BY 925 PM CDT FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. LAT...LON 3283 10034 3280 10019 3270 10027 3273 10035 TIME...MOT...LOC 0200Z 189DEG 9KT 3274 10029 15
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:01 PM CDT | Special Weather Statement | SJT | Fisher | 29 min |
| Jul 26, 2:39 PM CDT | Special Weather Statement | SJT | Fisher | 51 min |
| Jul 26, 3:21 PM CDT | Areal Flood Advisory | SJT | Fisher | 114 min |
| Jul 26, 5:10 PM CDT | Special Weather Statement | SJT | Throckmorton | 35 min |
Nearby
Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.